Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A probabilistic approach to bounded/positive solutions for Schrödinger operators with certain classes of potentials


Author: Ross G. Pinsky
Journal: Trans. Amer. Math. Soc. 360 (2008), 6545-6554
MSC (2000): Primary 60H30, 35J10
DOI: https://doi.org/10.1090/S0002-9947-08-04473-5
Published electronically: June 26, 2008
MathSciNet review: 2434298
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the equation

$\displaystyle {(^*)\qquad\qquad\qquad\qquad\qquad \frac12\Delta u-Vu=0 \text{ in }R^d, \qquad\qquad\qquad\qquad\qquad\qquad}$

for $ d\ge3$. For certain classes of potentials $ V$, we use probabilistic tools to study the bounded solutions and the positive solutions for (*). A primary motivation is to offer probabilistic intuition for the results.


References [Enhancements On Off] (What's this?)

  • 1. Arendt, W., Batty, C. J. K. and Bénilan, P. Asymptotic stability of Schrödinger semigroups on $ L\sp 1(R\sp N)$, Math. Z. 209 (1992), 511-518. MR 1156433 (93i:47057)
  • 2. Batty, C. J. K. Asymptotic stability of Schrödinger semigroups: path integral methods, Math. Ann. 292 (1992), 457-492. MR 1152946 (93g:47050)
  • 3. Ben Ari, I. and Pinsky, R. Absolute continuity/singularity and relative entropy properties for probability measures induced by diffusions on infinite time intervals, Stochastic Process. Appl. 115 (2005), 179-206. MR 2111192 (2005j:60145)
  • 4. Brezis, H., Chipot, M. and Xie, Y. preprint.
  • 5. Carroll, T. and Ortega-Cerda, J. Configurations of balls in Euclidean space that Brownian motion cannot avoid, Ann. Acad. Sci. Fenn. Math., to appear. MR 2297888
  • 6. Grigor'yan, A. Bounded solutions of the Schrödinger equation on noncompact Riemannian manifolds, J. Soviet Math. 51 (1990), 2340-2349. MR 1001354 (90m:35050)
  • 7. Grigor'yan, A. and Hansen, W. A Liouville property for Schrödinger operators, Math. Ann. 312 (1998), 659-716. MR 1660247 (2000a:58092)
  • 8. Hess-Green, R. in preparation.
  • 9. John, F. Partial Differential Equations, third edition, Springer-Verlag (1978). MR 514404 (80f:35001)
  • 10. Murata, M. Structure of positive solutions to $ (-\Delta+V)u=0$ in $ R\sp n$, Duke Math. J. 53 (1986), 869-943. MR 874676 (88f:35039)
  • 11. Pinchover, Y. On the equivalence of Green functions of second order elliptic equations in $ R\sp n$, Differential Integral Equations 5 (1992), 481-493. MR 1157482 (93b:35035)
  • 12. Pinchover, Y. Maximum and anti-maximum principles and eigenfunctions estimates via perturbation theory of positive solutions of elliptic equations, Math. Ann. 314 (1999), 555-590. MR 1704549 (2001c:35044)
  • 13. Pinsky, R. G. Positive Harmonic Functions and Diffusion, Cambridge University Press (1995). MR 1326606 (96m:60179)
  • 14. Simon, B. Schrödinger semigroups, Bull. Amer. Math. Soc. (N.S.) 7 (1982), 447-526. MR 670130 (86b:81001a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60H30, 35J10

Retrieve articles in all journals with MSC (2000): 60H30, 35J10


Additional Information

Ross G. Pinsky
Affiliation: Department of Mathematics, Technion—Israel Institute of Technology, Haifa, 32000, Israel
Email: pinsky@math.technion.ac.il

DOI: https://doi.org/10.1090/S0002-9947-08-04473-5
Keywords: Liouville theorem, bounded solutions, positive solutions, Schr\"odinger equation
Received by editor(s): June 26, 2006
Received by editor(s) in revised form: January 16, 2007
Published electronically: June 26, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society